Alert archive / California / Winter Storm Watches in 2021

Winter Storm Watch 8, NWS Reno, NV

December 9, 20218 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this winter storm watch at Dec 9, 2021, 1:41 PM PST for 8 counties in California; Douglas County, Washoe County, Nevada. It took effect at Dec 11, 2021, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 9, 2021, 1:41 PM PST (21:41 UTC)
In effect from
Dec 11, 2021, 10:00 PM PST
Expired
Dec 11, 2021, 2:54 AM PST
In force
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS45 KREV 092141
WSWREV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Reno NV
141 PM PST Thu Dec 9 2021

CAZ071-102300-
/O.NEW.KREV.WS.A.0008.211212T0600Z-211215T0600Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Portola and Susanville
141 PM PST Thu Dec 9 2021

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
TUESDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 12
  inches for communities along Highway 395, with 1 to 4 feet west
  of Highway 395 possible. Winds could gust as high as 45 mph.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...From Saturday evening through Tuesday evening.

* IMPACTS...Travel could be very difficult to impossible due to
  heavy snow and whiteout conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to prepare an emergency kit for your home and
car. If traveling consider alternate plans, remember to carry
tire chains, extra food, water and clothing. Once the storm
arrives, travel may be difficult or impossible for an extended
period of time.

&&

$$

CAZ072-NVZ002-102300-
/O.NEW.KREV.WS.A.0008.211212T0600Z-211215T0600Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Truckee, Stateline, 
and Incline Village
141 PM PST Thu Dec 9 2021

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
TUESDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 1 to 4
  feet, with 3 to 6 feet above 7000 feet possible. Sierra ridge
  winds could exceed 100 mph with gusts to 50 mph in the lower
  elevations.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From Saturday evening through Tuesday evening.

* IMPACTS...Travel could be very difficult to impossible due to
  heavy snow and whiteout conditions. Very strong winds could 
  cause tree damage.

* ADDITIONAL DETAILS...Strong winds will produce hazardous 
  conditions on Lake Tahoe with wave heights 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to prepare an emergency kit for your home and
car. If traveling consider alternate plans, remember to carry
tire chains, extra food, water and clothing. Once the storm
arrives, travel may be difficult or impossible for an extended
period of time.

&&

$$

CAZ073-102300-
/O.NEW.KREV.WS.A.0008.211213T0600Z-211215T0600Z/
Mono County-
Including the cities of Bridgeport, Coleville, and Mammoth Lakes
141 PM PST Thu Dec 9 2021

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
TUESDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 18
  inches for communities along Highway 395, with 2 to 5 feet above
  7000 feet possible. Sierra ridge winds could exceed 100 mph 
  with gusts to 50 mph in the lower elevations.

* WHERE...Mono County.

* WHEN...From Sunday evening through Tuesday evening.

* IMPACTS...Travel could be very difficult to impossible due to
  heavy snow and whiteout conditions. Very strong winds could 
  cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to prepare an emergency kit for your home and
car. If traveling consider alternate plans, remember to carry
tire chains, extra food, water and clothing. Once the storm
arrives, travel may be difficult or impossible for an extended
period of time.

&&

$$

http://www.weather.gov/reno
2 follow-up statements
243 
WWUS45 KREV 102211
WSWREV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Reno NV
211 PM PST Fri Dec 10 2021

CAZ071-112215-
/O.UPG.KREV.WS.A.0008.211212T0600Z-211215T0600Z/
/O.NEW.KREV.WS.W.0003.211212T0600Z-211215T0600Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Portola and Susanville
211 PM PST Fri Dec 10 2021

...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 PM
PST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches for communities along Highway 395, with 2 to 5 feet west
  of Highway 395 possible. Winds gusting as high as 50 mph.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...From 10 PM Saturday to 10 PM PST Tuesday.

* IMPACTS...Travel could be very difficult to impossible due to 
  heavy snow and whiteout conditions. Winds may damage tree 
  branches and fences. Secure holiday decorations to prevent them 
  from blowing away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible, you could be stuck in your vehicle for
many hours. If you must travel, prepare for long delays and carry
an emergency kit with extra food, water and clothing. If you stay
home, have a backup plan in case of power outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ072-NVZ002-112215-
/O.UPG.KREV.WS.A.0008.211212T0600Z-211215T0600Z/
/O.NEW.KREV.WS.W.0003.211212T0600Z-211215T0600Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Truckee, Stateline, 
and Incline Village
211 PM PST Fri Dec 10 2021

...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 PM
PST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 4 
  feet, except 4 to 8 feet above 7000 feet. Sierra ridge
  winds could exceed 100 mph with gusts to 50 mph in the lower
  elevations.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 10 PM Saturday to 10 PM PST Tuesday.

* IMPACTS...Travel could be very difficult to impossible due to
  heavy snow and whiteout conditions. Very strong winds could
  cause tree damage and power outages. Secure holiday decorations
  to prevent them from blowing away.

* ADDITIONAL DETAILS...Strong winds will produce hazardous 
  boating conditions on Lake Tahoe with wave heights of 3 feet or 
  more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible, you could be stuck in your vehicle for
many hours. If you must travel, prepare for long delays and carry
an emergency kit with extra food, water and clothing. If you stay
home, have a backup plan in case of power outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ073-112215-
/O.CON.KREV.WS.A.0008.211213T0600Z-211215T0600Z/
Mono County-
Including the cities of Bridgeport, Coleville, and Mammoth Lakes
211 PM PST Fri Dec 10 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 
  18 inches for communities along Highway 395, with 2 to 5 feet 
  above 7000 feet possible. Sierra ridge winds could exceed 100 
  mph with gusts to 50 mph in the lower elevations.

* WHERE...Mono County.

* WHEN...From Sunday evening through Tuesday evening.

* IMPACTS...Travel could be very difficult to impossible due to
  heavy snow and whiteout conditions. Very strong winds could
  cause tree damage and power outages. Secure holiday decorations
  to prevent them from blowing away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to prepare an emergency kit for your home and
car. If traveling consider alternate plans, remember to carry
tire chains, extra food, water and clothing. Once the storm
arrives, travel may be difficult or impossible for an extended
period of time.

&&

$$

http://www.weather.gov/reno
223 
WWUS45 KREV 111054
WSWREV

URGENT - WINTER WEATHER MESSAGE
National Weather Service Reno NV
254 AM PST Sat Dec 11 2021

CAZ073-121200-
/O.UPG.KREV.WS.A.0008.211213T0600Z-211215T0600Z/
/O.EXB.KREV.WS.W.0003.211213T0600Z-211215T0600Z/
Mono County-
Including the cities of Bridgeport, Coleville, and Mammoth Lakes
254 AM PST Sat Dec 11 2021

...WINTER STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 PM PST
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 24
  inches for communities along Highway 395, with 2 to 5 feet above
  7000 feet. Totals along the Sierra Crest over 6 feet. Sierra
  ridge winds could exceed 100 mph with gusts 50-60 mph for wind
  prone locations along US-395. 

* WHERE...Mono County.

* WHEN...From 10 PM Sunday to 10 PM PST Tuesday.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact the morning or evening
  commute. Very strong winds could cause extensive tree damage and
  power outages. Secure holiday decorations to prevent them from
  blowing away.

* ADDITIONAL DETAILS...The strongest winds are likely to be Sunday
  night through Monday. Snow will begin in the Sierra Sunday,
  expanding along the US-395 corridor east Sunday night into 
  Monday morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible, you could be stuck in your vehicle for
many hours. If you must travel, prepare for long delays and carry
an emergency kit with extra food, water and clothing. If you stay
home, have a backup plan in case of power outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ071-121200-
/O.EXT.KREV.WS.W.0003.211212T0600Z-211215T0000Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Portola and Susanville
254 AM PST Sat Dec 11 2021

...WINTER STORM WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches for communities along Highway 395, with 2 to 5 feet west
  of Highway 395. Winds gusting as high as 50 mph at times.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...From 10 PM this evening to 4 PM PST Tuesday.

* IMPACTS...Travel could be very difficult to impossible due to
  heavy snow and whiteout conditions. Winds may damage tree
  branches and fences. Secure holiday decorations to prevent them 
  from blowing away.

* ADDITIONAL DETAILS...Lower elevations below 5000 feet could see
  periods where rain mixes with snow on Sunday and Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible, you could be stuck in your vehicle for
many hours. If you must travel, prepare for long delays and carry
an emergency kit with extra food, water and clothing. If you stay
home, have a backup plan in case of power outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ072-NVZ002-121200-
/O.CON.KREV.WS.W.0003.211212T0600Z-211215T0600Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Truckee, Stateline, 
and Incline Village
254 AM PST Sat Dec 11 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM PST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 4
  feet, except 4 to 8 feet above 7000 feet. Sierra ridge winds
  could exceed 100 mph with periodic gusts to 50 mph in the lower
  elevations.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 10 PM this evening to 10 PM PST Tuesday.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact the morning or evening
  commute. Very strong winds could cause extensive tree damage.
  Secure holiday decorations to prevent them from blowing away.

* ADDITIONAL DETAILS...Strong winds will produce hazardous boating
  conditions on Lake Tahoe with wave heights of 3 feet or more.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible, you could be stuck in your vehicle for
many hours. If you must travel, prepare for long delays and carry
an emergency kit with extra food, water and clothing. If you stay
home, have a backup plan in case of power outages.

The latest road conditions can be obtained by calling 5 1 1.

&&

$$

CAZ070-NVZ005-121200-
/O.NEW.KREV.WS.A.0009.211214T0000Z-211214T1800Z/
Surprise Valley California-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Empire, 
and Gerlach
254 AM PST Sat Dec 11 2021

...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

* WHAT...Heavy snow possible. Total snow accumulations of 2 to 8
  inches possible. Winds could periodically gust as high as 55 
  mph.

* WHERE...Surprise Valley California and Northern Washoe County.

* WHEN...From Monday afternoon through Tuesday morning.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commute. Gusty
  winds could bring down tree branches. Secure holiday decorations
  to prevent them from blowing away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to prepare an emergency kit for your home and
car. If traveling consider alternate plans, remember to carry
tire chains, extra food, water and clothing. Once the storm
arrives, travel may be difficult or impossible for an extended
period of time.

&&

$$

NVZ003-121200-
/O.NEW.KREV.WS.A.0009.211214T0600Z-211215T0000Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Gardnerville, and Virginia City
254 AM PST Sat Dec 11 2021

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 2 to 6
  inches, except 6 to 12 inches above 5000 feet possible. Up to 2
  feet for the Virginia City Highlands.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...From Monday evening through Tuesday afternoon.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact commutes. Secure holiday 
  decorations to prevent them from blowing away.

* ADDITIONAL DETAILS...Anticipate large ranges in snow totals
  between elevations in the 5000-5500 foot range as compared to
  the 4500-5000 foot range due to snow level fluctuations. Winds
  will be gusty tonight through Monday, particularly for wind
  prone locations along the US-395 corridor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to prepare an emergency kit for your home and
car. If traveling consider alternate plans, remember to carry
tire chains, extra food, water and clothing. Once the storm
arrives, travel may be difficult or impossible for an extended
period of time.

&&

$$

NVZ001-121200-
/O.NEW.KREV.WS.A.0009.211214T0600Z-211215T0600Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, and Smith Valley
254 AM PST Sat Dec 11 2021

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 2 to 4
  inches below 5000 feet with 6 to 12 inches possible above 5000 
  feet.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From Monday evening through Tuesday evening.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact the morning or evening
  commute. Secure holiday decorations to prevent them from 
  blowing away.

* ADDITIONAL DETAILS...Strong winds are possible ahead of the snow
  Sunday night into Monday, particularly along the US-95 corridor
  near Walker Lake and through Hawthorne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to prepare an emergency kit for your home and
car. If traveling consider alternate plans, remember to carry
tire chains, extra food, water and clothing. Once the storm
arrives, travel may be difficult or impossible for an extended
period of time.

&&

$$

http://www.weather.gov/reno

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm watch went out at Dec 9, 1:21 PM PST, 20 minutes earlier.

Area forecast discussion, Dec 9, 1:21 PM PST, 20 minutes before
Area Forecast Discussion
National Weather Service Reno NV
121 PM PST Thu Dec 9 2021

.SYNOPSIS...

Significantly colder conditions will persist into the weekend,
particularly for snow-covered areas. Plan on active weather next
week with the potential for a significant winter storm and travel
impacts especially for the Sierra.

&&

.DISCUSSION...

The quick-hitting storm is still making its exit this afternoon with
lingering snowfall in the eastern Sierra and Mineral county.
Otherwise, this storm is just the primer for the main event this
next week. Ahead of this major storm, Friday and Saturday will be cold
with areas of freezing fog, particularly for northern Sierra Valleys.
It's been quite mild, so these relatively normal cold temperatures may
come as a shock, even though they are typical for early December.

Now onward to why you're really here...

Key Points:

* High confidence in a significant Sierra Winter Storm. Plan on a 2 -
  3 day period featuring multiple waves of heavy snowfall (measured
  in feet for the Sierra).

* Major Sierra travel disruptions are expected, with travel
  impossible at times during the peak of the storm. Monitor for
  updates on timing refinements, but impacts may start as early as
  Sunday and persist into Wednesday morning.

* Heavy snowfall is possible for leeside foothills with inches of
  snowfall accumulation possible across far western Nevada
  valleys, especially 6000 feet and above, looking at you Virginia
  City. Snow level uncertainty is higher for 'down here' in the
  valley areas but travel disruptions remain a possibility. Up to
  an inch of rain for the Reno-Carson-Douglas area could lead to
  some urban ponding of water.

* Gusty wind potential trending upwards: Plan on a period of strong
  winds Sunday or Monday with a 10-15% chance of localized damaging
  winds for wind prone areas.

Heavy Sierra Snow:
There are a few aspects of this system that could favor heavy
accumulations including: 1) Simulations have slowed the storm
which will maintain a weak AR moisture plume over the region for a
longer period of time. 2) Lower snow levels (5,000-6,000') at the
storm's onset, then falling to near all valley floors around
Tuesday as the low's cold core moves onshore. 3) Strong dynamics
which will promote more efficient precipitation production,
especially as the initial front sweeps through the region Monday,
with the potential for a secondary front or band on Tuesday. Some
simulations are showing potential for thunder and lightning from
Monday night into Tuesday morning as the cold core moves across
the region. All areas of the Sierra will be measuring total
snowfall in feet from Sunday through Wednesday.

    Sierra Snowfall Probabilities:
        2 feet or more - 80%
        4 feet or more - 50%

Snow 'Down Here':
Inches of accumulating snowfall are possible for far western
Nevada communities but less confidence at this time due to snow
level uncertainties. With strong Pacific storms like this, the snow
levels, spillover, and wind potential are the big ticket items and
also challenges for western Nevada. Latest simulations are showing
a large spread of snowfall and QPF potential for far western Nevada.
Simulations are struggling with snow levels. Snow levels may begin
low, but appear to rise up above valley floor level as precipitation
begins. Lower western NV valleys are showing a spread from 0" up to
a foot for elevations below 6000 feet for now.

    Wrn NV Snow Probabilities Below 6000 feet:
        1 inches or more -  85%
        6 inches or more - 5%

    Wrn NV Snow Probabilities Above 6000 feet:
        6 inches or more - 80%
        12 inches or more -  35%

What about the Winds?
Gusty winds will also be incoming with a period of strong, possibly
damaging, localized winds. Plan on Sierra ridge wind gusts 100+ MPH,
gusts 30 to 40 MPH for the Tahoe Basin, and gusts up to 40 MPH
for the lower valleys in western NV and northeastern CA. Heavy
rain and/or snow will dampen winds, but in locations such as the
Highway 395|Interstate 580 corridor there could be a period of
downslope winds near 60 MPH with limited spillover potential from
Sunday into early Monday.

Monitor and Prepare:
Please monitor the forecast projections regularly through the weekend.
Friday and Saturday will be great days to winterize your vehicles/homes,
and to also ensure you have the proper supplies. Caltrans posted a great
winter prep video for those of you new to winter conditions. Check it out
on their Caltrans Video YouTube channel.

The rest of next week will remain quite active with the potential
for additional precipitation and wind. -Edan

&&

.AVIATION...

Dry air will flow into the region behind the cold front with a few
lingering snow showers and MVFR ceilings through 03-06z south of
KTRK-KLOL over the eastern Sierra. Light snow showers remain
possible south of Lake Tahoe in the vicinity of KTVL, with minimal
if any additional accumulations. Clearing skies and recent snow
will lead to at least some shallow fog in the northern Sierra
valley Friday morning.

Significant winter storm should start to impact the region Saturday
night with increasing winds and mountain wave turbulence. Expect
periods of moderate to heavy snow in the Sierra from Sunday AM
through Tuesday night. Across western NV this storm is forecast to
produce a mix of gusty winds, rain and snow. Brong

&&

.REV Watches/Warnings/Advisories...
NV...Winter Storm Watch from Saturday evening through Tuesday evening
     NVZ002.

CA...Winter Storm Watch from Saturday evening through Tuesday evening
     CAZ071.

     Winter Storm Watch from Sunday evening through Tuesday evening
     CAZ073.

     Winter Storm Watch from Saturday evening through Tuesday evening
     CAZ072.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

In the hours before

Local storm report, Dec 9, 10:07 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1007 AM PST THU DEC 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     SNOW             HOMEWOOD MOUNTAIN SKI B 39.09N 120.16W
12/09/2021  M6.5 INCH        PLACER             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 6.5 INCHES
            OF NEW SNOWFALL IN THE LAST 12 HOURS AT
            6,300 FEET.

0927 AM     SNOW             MT. ROSE SKI BASE       39.32N 119.89W
12/09/2021  E6.0 INCH        WASHOE             NV   PUBLIC

            MT ROSE SKI TAHOE REPORTED 6 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS.

0924 AM     SNOW             HOMEWOOD MOUNTAIN SKI B 39.09N 120.16W
12/09/2021  M6.0 INCH        PLACER             CA   PUBLIC

            HOMEWOOD MOUNTAIN REPORTED 6 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS.

0926 AM     SNOW             PALISADES TAHOE SKI BAS 39.19N 120.24W
12/09/2021  E6.0 INCH        PLACER             CA   PUBLIC

            PALISADES TAHOE REPORTED 6 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS.

0700 AM     SNOW             2 NW MEYERS             38.88N 120.03W
12/09/2021  M5.0 INCH        EL DORADO          CA   COCORAHS

            COCORAHS STATION CA-ED-20 SOUTH LAKE TAHOE
            4.9 SW.

0923 AM     SNOW             HEAVENLY SKI BASE       38.93N 119.93W
12/09/2021  M5.0 INCH        EL DORADO          CA   PUBLIC

            HEAVENLY REPORTED 5 INCHES OF NEW SNOWFALL
            IN THE LAST 24 HOURS.

0915 AM     SNOW             3 WNW TRUCKEE           39.35N 120.26W
12/09/2021  M4.0 INCH        NEVADA             CA   PUBLIC

            PUBLIC REPORTED 4 INCHES OF NEW SNOWFALL
            SINCE MIDNIGHT VIA TWITTER.

0800 AM     SNOW             TAHOE CITY              39.17N 120.14W
12/09/2021  M3.5 INCH        PLACER             CA   CO-OP OBSERVER

            CO-OP OBSERVER STATION TAHC1 TAHOE CITY.
            0.36 INCHES OF LIQUID EQUIVALENT WAS
            REPORTED.

0955 AM     SNOW             1 NE INCLINE VILLAGE    39.27N 119.95W
12/09/2021  M3.0 INCH        WASHOE             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 3 INCHES OF
            NEW SNOWFALL AT 7,600 FEET.

0700 AM     SNOW             2 N TRUCKEE             39.35N 120.20W
12/09/2021  M2.4 INCH        NEVADA             CA   COCORAHS

            COCORAHS STATION CA-NV-51 TRUCKEE 1.6 N.

0700 AM     SNOW             9 NNE COLD SPRINGS VALL 39.79N 119.89W
12/09/2021  M2.1 INCH        WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-79 RENO 17.8 NNW.

0922 AM     SNOW             MAMMOTH MOUNTAIN SKI BA 37.65N 119.04W
12/09/2021  M2.1 INCH        MONO               CA   PUBLIC

            MAMMOTH MOUNTAIN REPORTED 2.1 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS AND STILL
            CURRENTLY SNOWING.

0916 AM     SNOW             2 NNW WASHOE CITY       39.34N 119.82W
12/09/2021  M2.0 INCH        WASHOE             NV   PUBLIC

            PUBLIC REPORTED 2 INCHES OF NEW SNOWFALL VIA
            TWITTER.

0911 AM     SNOW             1 W DOYLE               40.02N 120.12W
12/09/2021  M2.0 INCH        LASSEN             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 2 INCHES OF
            NEW SNOWFALL IN THE LAST 12 HOURS AT 4,500.

0938 AM     SNOW             1 SW TOMS PLACE         37.55N 118.71W
12/09/2021  M1.6 INCH        MONO               CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 1.6 INCHES
            OF SNOWFALL AND 0.18 INCHES OF LIQUID
            EQUIVALENT.

0800 AM     SNOW             1 SSW BOCA RESERVOIR    39.39N 120.09W
12/09/2021  M1.5 INCH        NEVADA             CA   CO-OP OBSERVER

            CO-OP OBSERVER STATION BOCC1 0.8 S BOCA
            RESERVOIR.

0918 AM     SNOW             3 WNW SUN VALLEY        39.61N 119.83W
12/09/2021  M1.0 INCH        WASHOE             NV   PUBLIC

            PUBLIC REPORTED 1 INCH OF NEW SNOWFALL VIA
            TWITTER.

0800 AM     SNOW             BODIE                   38.21N 119.01W
12/09/2021  M1.0 INCH        MONO               CA   CO-OP OBSERVER

            CO-OP OBSERVER STATION BDEC1 BODIE.

0700 AM     SNOW             1 NNE RENO              39.56N 119.81W
12/09/2021  M0.8 INCH        WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-2 RENO 1.4 NNE.

1002 AM     SNOW             2 SSW SUN VALLEY        39.58N 119.80W
12/09/2021  M0.8 INCH        WASHOE             NV   PUBLIC

            THE NATIONAL WEATHER SERVICE OFFICE RECORDED
            0.8 INCHES OF NEW SNOWFALL WITH 0.13 INCHES
            OF LIQUID EQUIVALENT.

0700 AM     SNOW             5 NNW LEE VINING        38.02N 119.17W
12/09/2021  M0.7 INCH        MONO               CA   COCORAHS

            COCORAHS STATION CA-MN-6 MONO CITY 1.9 SW.

0700 AM     SNOW             VERDI                   39.52N 119.99W
12/09/2021  M0.6 INCH        WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-19 RENO 9.0 W.

0900 AM     SNOW             1 WSW CARSON CITY       39.17N 119.77W
12/09/2021  M0.4 INCH        CARSON CITY        NV   COCORAHS

            COCORAHS STATION NV-CC-21 CARSON CITY 2.1
            NW.

0900 AM     SNOW             LEE VINING              37.96N 119.12W
12/09/2021  M0.4 INCH        MONO               CA   CO-OP OBSERVER

            CO-OP OBSERVER STATION LEVC1 LEE VINING.

0800 AM     SNOW             4 ENE VERDI             39.53N 119.92W
12/09/2021  M0.3 INCH        WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-105 RENO 5.4 W.

0705 AM     SNOW             3 WSW RENO              39.52N 119.88W
12/09/2021  M0.2 INCH        WASHOE             NV   COCORAHS

            COCORAHS STATION NV-WH-115 RENO 3.4 WSW.

0800 AM     SNOW             MASON                   38.95N 119.19W
12/09/2021  M0.1 INCH        LYON               NV   COCORAHS

            COCORAHS STATION NV-LY-13 YERINGTON 3.4 SSW.

&&

Nearby

Winter Storm Watches in California, 2021Winter Storm Watches in Nevada, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.